Our 13 year old granddaughter has gained weighs approximately 150 pounds and has gained at least 50 of those pounds in the last 18 months. She stands 5.2.
Yes depakote is known to cause weight gain you might want to see if there is another med she can replace for this one if the weight gain is becoming a serious issue. If the depakote is working i would suggest just doing some good old excersise to keep the weight down. Also 5'2 is something to be concerned about she is too short to be weighing in at 200lbs. need to act fast either change the med or do daily excersises.
Rajive and mrspage are both right. The only thing I can add is be your daughters best advocate. You already have shown that by coming here to seek help for her. Kudos to you for being there for your daughter. 13 is such a hard age anyway, let alone the weight gain and peer pressure,
My best wishes,
- Depakote Information for Consumers
- Depakote Information for Healthcare Professionals (includes dosage details)
- Side Effects of Depakote (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 19 Dec 2009 • 3 answers
Posted 9 Jul 2010 • 3 answers
Posted 14 Oct 2010 • 3 answers
Posted 19 Nov 2010 • 1 answer
Posted 8 Feb 2014 • 2 answers